Advertisement

Annals of Combinatorics

, Volume 3, Issue 2–4, pp 385–415 | Cite as

Symmetric and nonsymmetric Macdonald polynomials

  • Dan Marshall
Article

Abstract

The symmetric Macdonald polynomials may be constructed from the nonsymmetric Macdonald polynomials. This allows us to develop the theory of the symmetric Macdonald polynomials by first developing the theory of their nonsymmetric counterparts. In taking this approach we are able to obtain new results as well as simpler and more accessible derivations of a number of the known fundamental properties of both kinds of polynomials.

AMS Subject Classification

33D80 

Keywords

Macdonald polynomials q-series Hecke algebras 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    G.E. Andrews, Problems and prospects for basic hypergeometric functions, In: Theory and Applications of Special Functions, R. Askey, Ed., Academic Press, New York, 1977, pp. 191–224.Google Scholar
  2. 2.
    R. Askey, Some basic hypergeometric extensions of integrals of Selberg and Andrews, SIAM J. Math. Analysis11 (1980) 938–951.Google Scholar
  3. 3.
    T.H. Baker and P.J. Forrester, Isomorphisms of typeA-affine Hecke algebras and multivariable orthogonal polynomials, Pacific J. Math, submitted.Google Scholar
  4. 4.
    T.H. Baker and P.J. Forrester, Multivariable Al-Salam and Carlitz polynomials associated with the type aq-dunkl kernel, Math. Nachr., in press.Google Scholar
  5. 5.
    T.H. Baker and P.J. Forrester, Aq-analogue of the typeA Dunkl operator and integral kernel, Int. Math. Res. Not.14 (1997) 667–686.Google Scholar
  6. 6.
    T.H. Baker and P.J. Forrester, Symmetric Jack polynomials from nonsymmetric theory, q-alg/9707001, 1997, preprint.Google Scholar
  7. 7.
    T.H. Baker and P.J. Forrester, Generalizations of theq-Morris constant term identity, J. Combin. Theory Ser. A81 (1998) 69–87.Google Scholar
  8. 8.
    T.H. Baker, C.F. Dunkl, and P.J. Forrester, Polynomial eigenfunctions of the Colegero-Sutherland-Moser models with exchange terms, In: Proc. CRM Workshop on Colegero-Sutherland-Moser models, to appear.Google Scholar
  9. 9.
    D. Bressoud and D. Zeilberger, A proof of Andrews'q-Dyson conjecture, Discrete Math.54 (1985) 201–224.Google Scholar
  10. 10.
    I. Cherednik, A unification of Kniznik-Zamolodchikov and Dunkl operators via affine Hecke algebras, Inv. Math.106 (1991) 411–432.Google Scholar
  11. 11.
    I. Cherednik, Integration of quantum many-body problems by affine Knizhnik-Zamolodchikov equations, Commum. Math. Phys.106 (1994) 65–95.Google Scholar
  12. 12.
    I. Cherednik, Nonsymmetric Macdonald polynomials, Int. Math. Res. Not.10 (1995) 483–515.Google Scholar
  13. 13.
    G. Duchamp, D. Krob, A. Lascoux, B. Leclerc, T. Scharf, and J. Thibon, Euler-Poincaré characteristic and polynomial representations of Iwahori-Hecke algebras, RIMS31 (1995) 179–201.Google Scholar
  14. 14.
    C.F. Dunkl, Intertwining operators and polynomials associated with the symmetric group, Monat. Math., to appear.Google Scholar
  15. 15.
    L. Habsieger, Uneq-intégrale de Selberg-Askey, SIAM J. Math. Analysis19 (1988) 1475–1489.Google Scholar
  16. 16.
    K.W.J. Kadell, A proof of Askey's conjecturedq-analogue of Selberg's integral and a conjecture of Morris, SIAM J. Math. Analysis19 (1988) 969–986.Google Scholar
  17. 17.
    J. Kaneko,q-Selberg integrals and Macdonald polynomials, Ann. Sci. Éc. Norm. Sup. 4e série29 (1996) 1086–1110.Google Scholar
  18. 18.
    J. Kaneko, Constant term identities of Forrester-Zeilberger-Cooper, Discrete Math.173 (1997) 79–90.Google Scholar
  19. 19.
    A.N. Kirillov and M. Noumi, Affine Hecke algebras and raising operators for the Macdonald polynomials, Duke Math. J.93 (1998) 1–39.Google Scholar
  20. 20.
    F. Knop and S. Sahi, Difference equations and symmetric polynomials defined by their zeros, Int. Math. Res. Not.10 (1996) 473–486.Google Scholar
  21. 21.
    F. Knop and S. Sahi, A recursion and combinatorial formula for the Jack polynomials, Inv. Math.128 (1996) 9–22.Google Scholar
  22. 22.
    H. Konno, Relativistic Calogero-Sutherland model: Spin generalization, quantum affine symmetry and dynamical correlation functions, Nucl. Phys. B473 (1996) 579–601.Google Scholar
  23. 23.
    I.G. Macdonald, Notes on Shubert Polynomials, Lacim, Montreal 1991.Google Scholar
  24. 24.
    I.G. Macdonald, Hall Polynomials and Symmetric Functions, Oxford University Press, Oxford, 2nd Ed., 1995.Google Scholar
  25. 25.
    I.G. Macdonald, Affine Hecke algebras and orthogonal polynomials, In: Séminaire Bourbaki, 47ème année:797, 1994–5.Google Scholar
  26. 26.
    K. Mimachi and M. Noumi, A reproducing kernel for nonsymmetric Macdonald polynomials, Duke Math. J.91 (1998) 621–634.Google Scholar
  27. 27.
    W.G. Morris, Constant term identities for finite and affine root systems, conjectures and theorems, Ph.D. thesis, University of Wisconsin, 1982.Google Scholar
  28. 28.
    A. Okounkov, Binomial formula for Macdonald polynomials, Math. Res. Lett.4 (1997) 533–553.Google Scholar
  29. 29.
    S. Sahi, A new scalar product for the nonsymmetric Jack polynomials, Int. Math. Res. Not.20 (1996) 997–1004.Google Scholar
  30. 30.
    J.R. Stembridge, A short proof of Macdonald's conjecture for the root systems of type A, Proc. Amer. Math. Soc.102 (1988) 777–785.Google Scholar

Copyright information

© Springer-Verlag 1999

Authors and Affiliations

  • Dan Marshall
    • 1
  1. 1.Department of Mathematics and StatisticsUniversity of MelbourneParkvilleAustralia

Personalised recommendations